MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Hemorrhage/Blood Loss/Bleeding (1888); Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted an afx2 bifurcated stent graft an afx vela suprarenal aortic extension and an ovation ix iliac limb to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately 21 months post the initial procedure, a secondary procedure was performed.The physician stated that there is no known endoleak or device issue.The physician wants to perform an elective procedure on the patient to implant an ovation extension in one of the limbs due to placement not being high enough.The initial implant showed good results and there is no alleged device malfunction.Approximately seven and a half (7.5) years post initial procedure, the physician elected to explant the stent grafts for an unknown reason.The explanted stent graft has not been returned to endologix.The patient condition after the explant was not reported.
 
Additional Manufacturer Narrative
The device involved in this event was not returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 device has not been made available.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was explanted and was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the explant is confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest aneurysm enlargement of 22 mm, type 3b endoleak of the main body and a type 2 endoleak (non-device related) of the lumbar arteries.The aneurysm enlargement, type 3b endoleak and type 2 endoleak were discovered during review of the operative report dated on (b)(6) 2024.The initial procedure is off-label due to the use of adjunctive devices (ovation limb in right common iliac artery) not compatible with afx system per the ifu.At index, the right common iliac diameter was 28.5mm (should be 10-23 mm) off label.It is unclear if these off ifu conditions contributed to the reported explant.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms are abnormal blood loss (6200cc on (b)(6) 2024).The final patient status was reported as discharged home on postoperative day six.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: g3: awareness date has been updated, h6: health effect - clinical code: remove code 1924, h6: investigation finding codes: remove code 3233, h6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19043433
Report Number3011063223-2024-00053
Device Sequence Number7270973
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)170824
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2017
Device Model NumberBEA25-80/I20-40
Device Lot Number1579972013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 1402288028; OVATION IX ILIAC EXTENDER, LOT # FS122116-06; OVATION IX ILIAC LIMB, LOT # FS012216-34
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale